OSA's Digital Library

Journal of the Optical Society of America

Journal of the Optical Society of America

  • Vol. 66, Iss. 9 — Sep. 1, 1976
  • pp: 893–896

Stochastic rays in a waveguide

Edmond Ghandour  »View Author Affiliations


JOSA, Vol. 66, Issue 9, pp. 893-896 (1976)
http://dx.doi.org/10.1364/JOSA.66.000893


View Full Text Article

Acrobat PDF (443 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We consider the problem of tracing stochastic rays in an ocean waveguide. The medium’s mean-value speed of propagation is assumed to be perturbed by a white-noise-type term. We formulate a perturbed eikonal equation for this random problem, the formulation being within the framework of stochastic optimal control. This equation is the basis for obtaining an explicit approximate representation for the angle of the stochastic rays which traces their trajectories. It also indicates the deviations induced by the random inhomogeneities from the free-space geodesic path of propagation, as well as the appropriate renormalization of the speed of propagation.

© 1976 Optical Society of America

Citation
Edmond Ghandour, "Stochastic rays in a waveguide," J. Opt. Soc. Am. 66, 893-896 (1976)
http://www.opticsinfobase.org/josa/abstract.cfm?URI=josa-66-9-893


Sort:  Author  |  Year  |  Journal  |  Reset

References

  1. J. J. Brandstatter and M. Schoenberg, "Dynamic programming, Fermat's principle and stochastic eikonal equations," J. Franklin Inst. 297–298, Jan. –Dec. (1975).
  2. E. Ghandour, "Propagation of disturbances in a random medium," J. Inst. Math. Appl. (to be published).
  3. R. Bellman, Dynamic Programming (Princeton U. P., Princeton, N.J., 1957).
  4. E. Ghandour, "On an approximate effective speed of propagation," (unpublished).
  5. J. L. Doob, Stochastic Processes (Wiley, New York, 1953).
  6. M. Ewing, C. L. Pekeris, and J. L. Worzel, "Propagation of Sound in the Ocean," Memoir 27, The Geophysical Society of America, 1948.
  7. J. W. Blum and D. S. Cohen, "Acoustic Wave Propagation in an Underwater Sound Channel," J. Inst. Math. Appl. 8, 186–220 (1971).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited